Ask The Doctor > Questions & Answers > Implantation and Pregnancy

Implantation and Pregnancy

Patient: I had unprotected sex 10 days ago after implanon being removed, today 10 days later I am experiencing spotting with dark blood and very small clots. Could I be pregnant?

 

 

Symptoms: Light bleeding but dark and small clots, nausea and breast a bit tender and headaches

 

 

Doctor: Hello,This bleeding what you are experiencing is a withdrawal bleed and not an abortion. Pregnancy is not possible as implanon had prevented any ovulation during this cycle for you and in absence of ovulation, in spite of unprotected intercourse fertilization is not possible.The symptoms you are experiencing are likely due to premenstrual syndrome and they shall subside after the menses stop.This bleeding in form of withdrawal is usually heavy after removal of implant and you are likely to pass clots as well. If the bleeding is too heavy then you may visit your physician for prescription of antifibrinolytics which can help reduce the amount of blood loss or help stop the bleeding early.I hope i have answered your query in detail,Wishing you good health,Regards,

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment